Mathematische Zeitschrift

, Volume 291, Issue 3–4, pp 959–969 | Cite as

On certain K-equivalent birational maps



A simple birational map is a K-equivalent birational map which is resolved by a single blowing-up. Examples of such maps include standard flops and twisted Mukai flops. In this paper, we give a criterion for a simple birational map to be a standard flop or a twisted Mukai flop. As an application, we classify all simple birational maps up to dimension 5.


K-equivalent Mukai flop Standard flop 

Mathematics Subject Classification

Primary 14E05 Secondary 14E30 



The author is very grateful to Professor Baohua Fu for his supports, encouragements and stimulating discussions over the last few years. The author wishes to thank the refrees for their very helpful suggestions which improve this article a lot. The author is very grateful to Professor Chin-Lung Wang, Michel Brion, Xiaokui Yang, Ed Segal and Will Donovan for their helpful suggestions and discussions. The author wishes to thank Professor Olivier Debarre for careful reading and suggestions and thank Professor Daniel Huybrechts for suggesting Theorem 3.8. The author want to thank Yang Cao, Yi Gu, Wenhao Ou, Xuanyu Pan, Lei Zhang for useful discussions. The author is very grateful to Max Planck Institute for mathematics where the article was completed.


  1. 1.
    Debarre, O.: Higher-Dimensional Algebraic Geometry. Springer, Berlin (2001)CrossRefzbMATHGoogle Scholar
  2. 2.
    Fujiki, A., Nakano, S.: Supplement to ”On the inverse of monoidal transformation“. Publ. RIMS Kyoto Univ. 7(1071), 637–644 (1972)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Fu, B., Wang, C.L.: Motivic and quantum invariance under stratified Mukai flops. J. Differ. Geom. 80(2), 261–280 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Höring, A., Novelli, C.: Mori contraction of maximal length. Publ. Res. Inst. Math. Sci. 49(1), 215–228 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Huybrechts, D.: Fourier–Mukai Transforms in Algebraic Geometry. Oxford University Press, Oxford (2006)zbMATHGoogle Scholar
  6. 6.
    Kanemitsu, A.: Fano 5-folds with nef Tangent Bundles (2015). arXiv:1503.04579v1
  7. 7.
    Lazarsfeld, R.: Some applications of the theory of positive vector bundles. In: Greco, S., Strano, R. (eds.) Complete Intersections. Lecture Notes in Mathematics, vol. 1092, pp. 29–61. Springer, Berlin (1984)Google Scholar
  8. 8.
    Lee, Y.P., Lin, H.W., Wang, C.L.: Flops, motives, and invariance of quantum rings. Ann. Math. (2) 172(1), 243–290 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Maruyama, M.: On classification of ruled surfaces. In: Lectures in Mathematics. Kyoto University. No. 3, Tokyo (1970)Google Scholar
  10. 10.
    Maruyama, M.: On a family of algebraic vector bundles. In: Kusunoki, Y., Mizohata, S., Nagata, M., Toda, H., Yamaguti, M., Yoshizawa, H. (eds.) Number Theory, Algebraic Geometry, Commutative Algebra, in Honor of Yasuo Akizuki, pp. 95–146. Kinokuniya Book-Store Co., Ltd., Tokyo (1973)Google Scholar
  11. 11.
    Milne, J.S.: Étale Cohomology. Princeton Mathematical Series 17. Princeton University Press, Princeton (1980)Google Scholar
  12. 12.
    Okonek, C., Schneider, M.H., Spindler, H.: Vector Bundles on Complex Projective Spaces. Springer, New York (2011)zbMATHGoogle Scholar
  13. 13.
    Occhetta, G., Wiśniewski, J.A.: On Euler–Jaczewski sequence and Remmert–Van de Ven problem for toric varieties. Math. Z. 241(1), 35–44 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Sato, E.: Varieties which have two projective space bundle structures. J. Math. Kyoto Univ. 25, 445–457 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Segal, E.: A new 5-fold flop and derived equivalence. Bull. Lond. Math. Soc. 48(3), 533–538 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Szurek, M., Wiśniewski, J.A.: Fano bundles over \(P^3\) and \(Q_3\). Pacific J. Math. 141(1), 197–208 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Watanabe, K.: \(^1\)-bundles admitting another smooth morphism of relative dimension one. J. Algebra 414, 105–119 (2014)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Yau Mathematical Sciences CenterTsinghua UniversityBeijingPeople’s Republic of China

Personalised recommendations